Alert archive / South Dakota / Wind Advisories in 2013

Wind Advisory 19, NWS Aberdeen, SD

November 2, 20135 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Nov 2, 2013, 2:13 PM CDT for 5 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 3, 2013, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2013, 2:13 PM CDT (19:13 UTC)
In effect from
Nov 3, 2013, 10:00 AM CST
Expired
Nov 3, 2013, 5:48 PM CST
In force
8 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Codington County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Roberts County, SD

The radar

The Aberdeen radar (KABR), 129 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2013-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2013-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WWUS73 KABR 021913
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
213 PM CDT SAT NOV 2 2013

...WINDY CONDITIONS SUNDAY...

.A TROF OF LOW PRESSURE WILL MOVE ACROSS THE FORECAST AREA DURING
THE DAY SUNDAY. AHEAD OF THIS FEATURE...STRONG SOUTH WINDS ARE
EXPECTED TO DEVELOP...WHICH WILL AFFECT MAINLY FAR EASTERN SOUTH
DAKOTA AND WESTERN MINNESOTA. WINDS WILL SUBSIDE RATHER QUICKLY
DURING THE MID TO LATE AFTERNOON HOURS AS THE SYSTEM PUSHES EAST. 

MNZ039-046-SDZ008-020>023-030715-
/O.NEW.KABR.WI.Y.0019.131103T1600Z-131104T0000Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
213 PM CDT SAT NOV 2 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. 

* TIMING...WINDS WILL PICK UP BY LATE MORNING AND PERSIST THROUGH
  THE MID TO LATE AFTERNOON HOURS.

* WINDS...SUSTAINED WINDS OUT OF THE SOUTH OF 25 TO 35 MPH ARE
  POSSIBLE WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


CONNELLY
3 follow-up statements
126 
WWUS73 KABR 030701
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
101 AM CST SUN NOV 3 2013

...WINDY CONDITIONS TODAY...

.AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY. AHEAD OF
THIS FEATURE...STRONG SOUTHERLY WINDS WILL DEVELOP...AFFECTING
MAINLY FAR EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA. WINDS WILL
SUBSIDE RATHER QUICKLY DURING THE MID TO LATE AFTERNOON HOURS AS
THE SYSTEM PUSHES EAST.

MNZ039-046-SDZ008-020>023-031915-
/O.CON.KABR.WI.Y.0019.131103T1600Z-131104T0000Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
101 AM CST SUN NOV 3 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

* TIMING...WINDS WILL PICK UP BY LATE MORNING AND PERSIST 
  THROUGH THE MID TO LATE AFTERNOON HOURS. 

* WINDS...SUSTAINED WINDS OUT OF THE SOUTH OF 25 TO 35 MPH ARE 
  POSSIBLE WITH GUSTS TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
330 
WWUS73 KABR 031812
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1212 PM CST SUN NOV 3 2013

...WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON...

.AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY. AHEAD
OF THIS FEATURE...STRONG SOUTHERLY WINDS WILL CONTINUE...AFFECTING
MAINLY FAR EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA. WINDS
WILL SUBSIDE RATHER QUICKLY DURING THE MID TO LATE AFTERNOON HOURS
AS THE SYSTEM PUSHES EAST.

MNZ039-046-SDZ008-020>023-040000-
/O.CON.KABR.WI.Y.0019.000000T0000Z-131104T0000Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1212 PM CST SUN NOV 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...WINDS WILL PERSIST THROUGH THE MID TO LATE AFTERNOON
  HOURS.

* WINDS...SUSTAINED WINDS WILL CONTINUE OUT OF THE SOUTH AT 25 TO
  35 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
000 
WWUS73 KABR 032348
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
548 PM CST SUN NOV 3 2013

...STRONG WINDS SUBSIDING...

.STRONG SOUTHERLY WINDS ARE RELAXING AS THE PRESSURE GRADIENT
RELAXES. ADVISORY CRITERIA WINDS ARE NO LONGER EXPECTED.

MNZ039-046-SDZ008-020>023-040100-
/O.CAN.KABR.WI.Y.0019.000000T0000Z-131104T0000Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
548 PM CST SUN NOV 3 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS OF 15 TO 20 MPH WILL CONTINUE FOR A FEW MORE HOURS.
HOWEVER...ADVISORY STRENGTH WINDS ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 2, 12:38 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Nov 2, 12:38 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1238 PM CDT SAT NOV 2 2013

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH MONDAY
DRY AND WARM CONDITIONS ARE EXPECTED ACROSS THE REGION THROUGH THE
WEEKEND. AN AREA OF HIGH PRESSURE DRIFTING SOUTHEAST OF THE REGION
TODAY WILL BE REPLACED BY AN APPROACHING LOW PRESSURE SYSTEM FROM
THE WEST. THE LOW PRESSURE SYSTEM WILL DRAW WARMER AIR INTO THE
REGION WITH TEMPERATURES LIKELY RANGING ABOVE NORMAL...WITH HIGHS
IN THE UPPER 40S...TO THE NEAR 60 DEGREES. AN INCREASING PRESSURE
GRADIENT TONIGHT WILL PRODUCE A WELL MIXED ENVIRONMENT WITH LOWS
LIKELY RANGING IN THE MID TO UPPER 30S. IT IS HIGHLY POSSIBLE FOR
TEMPERATURES TO BECOME STEADY OR SLOWLY RISING AFTER MIDNIGHT.

THE LOW PRESSURE SYSTEM IS PROJECTED TO MOVE ACROSS SOUTHERN
CANADA SUNDAY NIGHT/MONDAY. WHILE THE SURFACE COLD FRONT WILL PASS
THROUGH THE REGION DRY...THE H85 BAROCLINIC ZONE COULD PRODUCE
LIGHT SHOWERS FOR THE EASTERN PORTION OF THE CWA. TIMING IS A
LITTLE QUESTIONABLE...SO WILL MAINTAIN A 12HR POP FOR NOW.
TEMPERATURES SHOULD BE WARM ENOUGH TO SUPPORT ALL RAIN.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
A BROAD UPPER LEVEL TROUGH WILL SLOWLY WORK ITS WAY ACROSS THE
ROCKIES AND PLAINS THROUGH THURSDAY MORNING. RIDGING THEN BUILDS
OVER THE REGION THURSDAY AFTERNOON AND THURSDAY NIGHT BEFORE THE
FLOW BECOMES SOUTHWESTERLY AHEAD OF ANOTHER APPROACHING TROUGH.

AT THE SURFACE...WEAK HIGH PRESSURE WILL BE OVER THE AREA MONDAY
NIGHT INTO TUESDAY MORNING. AS A LOW PRESSURE SYSTEM TRACKS FROM
WESTERN TEXAS MONDAY NIGHT TO THE GREAT LAKES BY WEDNESDAY
MORNING...PRECIPITATION DEVELOPS ALONG AND NORTH OF THE LOW. THE
CURRENT MODEL RUNS ARE IN DECENT AGREEMENT THAT SOME LIGHT
PRECIPITATION MAY REACH PARTS OF THE SOUTHERN AND EASTERN CWA
DURING THE DAY TUESDAY...BUT SHOULD BE OUT OF THE AREA BY TUESDAY
EVENING. THE REMAINDER OF THE LONG TERM PERIOD WILL BE DRY AS HIGH
PRESSURE BECOMES DOMINANT WEDNESDAY THROUGH THE DAY
THURSDAY. AN APPROACHING LOW PRESSURE SYSTEM MAY RESULT IN BREEZY
CONDITIONS THURSDAY NIGHT AND FRIDAY. THE MODELS AGREE THAT THE
FRONTAL BOUNDARY ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH DRY
FRIDAY/FRIDAY NIGHT.

NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES WILL BE COMMON THROUGH
THE PERIOD...WITH DAYTIME HIGHS MAINLY IN THE 40S AND OVERNIGHT
LOWS IN THE 20S.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT.
WINDS WILL INCREASE OUT OF THE SOUTHEAST TO 15 TO 20 KTS DURING
THE EVENING ACROSS THE WEST...AND AFTER MIDNIGHT ACROSS THE EAST.
WIND SHEAR WILL BE A CONCERN NEAR KATY...AND POSSIBLY KABR BEFORE
BETTER MIXING TAKES HOLD AND STRONGER GUSTY SOUTHERLY WINDS DEVELOP
ACROSS THE EAST SUNDAY MORNING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...WISE
SHORT TERM...SD
LONG TERM...PARKIN
AVIATION...WISE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Nov 2, 4:11 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
411 AM CDT SAT NOV 2 2013

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-030915-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
411 AM CDT SAT NOV 2 2013 /311 AM MDT SAT NOV 2 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SD

Nearby

Wind Advisories in South Dakota, 2013Wind Advisories in Minnesota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.